Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

August 3, 2017Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 3, 2017, 10:30 AM EDT for Wakulla County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 10:30 AM EDT (14:30 UTC)
Expired
Aug 3, 2017, 11:15 AM EDT
In force
45 min
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS82 KTAE 031430
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT THU AUG 3 2017
 
FLZ015-026-027-115-127-031515-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1030 AM EDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 1115
AM EDT...

At 1030 AM EDT, National Weather Service doppler radar indicated a 
strong thunderstorm 20 miles north of Carrabelle, moving east at 25 
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Morgan Place,
Panacea-Wakulla Airport, Arran, Mcintyre, Sanborn, Tully, Panacea,
Owens Bridge, Poplar Camp, Smith Creek, Medart, Buckhorn, Twin Pole
and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3001 8486 3021 8484 3022 8436 3010 8433
      2996 8438
TIME...MOT...LOC 1430Z 273DEG 21KT 3013 8477 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:37 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 3, 6:37 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
637 AM EDT Thu Aug 3 2017

.AVIATION [Through 12Z Friday]...

Patchy IFR and MVFR cigs this morning may briefly improve, but as
showers and thunderstorms spread across the area, conditions are
likely to deteriorate again. MVFR will be possible with storms
throughout the day, with chances for IFR cigs increasing overnight
for northern terminals (DHN, ABY, VLD).

&&

.PREV DISCUSSION [327 AM EDT]...

.NEAR TERM [Through Today]...

A warm frontal boundary will continue to push northward over the
area today. The 00Z TAE sounding showed PW values have already
returned to 1.78", but with deep southwesterly flow in place, models
show them increasing to over 2" again before this afternoon.
Persistent cloud cover will cap our instability, limiting the
potential for severe weather, but with rich Gulf moisture in place
heavy rainfall appears likely. Although most areas will see around 1
to 2 inches of accumulated rainfall during the daylight hours, our
local hi-res ensemble guidance shows about a 20% chance of up to 6
inches of rain along our coastline today. This means there's the
potential for isolated flooding.

.SHORT TERM [Tonight Through Saturday]...

The upper trough axis will remain west of the area through Friday
before losing amplitude on Saturday. The front will lift slowly
north across the region during this period resulting in a wet
pattern. PoPs will generally be in the likely range through Friday
dropping off to more seasonal levels on Saturday. The abundant
clouds and rain will keep afternoon temperatures below normal both
Friday and Saturday. In fact, Friday's highs will struggle to
reach the mid 80s. Rainfall totals do no appear to justify the
issuance of any flood watches at this time.

.LONG TERM [Saturday Night Through Thursday]...

A more typical summertime pattern will return for this period with
the subtropical ridge over the Atlantic ridging westward along the
Gulf Coast. We can expected scattered thunderstorms each day with
highs mainly in the lower 90s and lows in the lower to mid 70s. At
this point, it does not appear that any tropical systems will
threaten the area.

.MARINE...

A low pressure area over the northeast Gulf of Mexico has
tightened the pressure gradient across the eastern waters
resulting is seas a couple of feet higher than further west. These
differences should are already easing as the gradient becomes
more uniform. We will be able to forego any headlines this
morning. Expect onshore winds at 15 knots or less over the next
five days.

.FIRE WEATHER...

A very wet pattern in place will prevent hazardous fire weather
conditions from developing for the next several days at least.

.HYDROLOGY...

3-day rainfall totals through Saturday will be highest near the FL
Panhandle coast where widespread totals around three inches are
expected. Totals of 1.5-2.5 inches are expected at most other
locations, with lesser amounts over South Central GA. Some CAM
guidance shows the possibility for totals of roughly double these
values in localized areas. If and where this occurs, some flooding
will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  73  84  73  88 /  80  60  80  40  60
Panama City   81  76  83  76  86 /  80  70  90  50  60
Dothan        82  72  84  72  87 /  70  60  70  40  60
Albany        84  72  84  72  87 /  70  60  70  40  70
Valdosta      85  72  84  72  89 /  80  60  70  30  60
Cross City    85  73  87  73  89 /  70  50  50  30  30
Apalachicola  83  75  85  76  87 /  90  60  80  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Moore
MARINE...Wool
FIRE WEATHER...Moore
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 3, 10:30 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT THU AUG 3 2017

FLZ015-026-027-115-127-031515-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1030 AM EDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 1115
AM EDT...

At 1030 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 20 miles north of Carrabelle, moving east at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Morgan Place,
Panacea-Wakulla Airport, Arran, Mcintyre, Sanborn, Tully, Panacea,
Owens Bridge, Poplar Camp, Smith Creek, Medart, Buckhorn, Twin Pole
and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3001 8486 3021 8484 3022 8436 3010 8433
      2996 8438
TIME...MOT...LOC 1430Z 273DEG 21KT 3013 8477

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:08 AM EDTSpecial Marine WarningTAE52 min
Aug 3, 11:15 AM EDTRip Current StatementTAEGulf13 hr
Aug 3, 12:08 PM EDTSpecial Marine WarningTAE52 min
Aug 3, 12:46 PM EDTSpecial Marine WarningTAE59 min
Aug 3, 1:43 PM EDTSpecial Marine WarningTAE62 min
Aug 3, 2:48 PM EDTSpecial Marine WarningTAE57 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.